MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the lens was partially inserted and removed during the same procedure, as the trailing haptic broke off in the patient¿s right eye.There was a 5-minute delay in the procedure.There were no surgical and/or medical interventions and no patient injury reported.The patient has fully recovered.No further information was provided.
 
Additional Manufacturer Narrative
Give date: n/a (not applicable).There is no indication that the intraocular lens was implanted.If explanted, give date: n/a (not applicable).There is no indication that the intraocular lens was implanted.Therefore, lens was not explanted.Device evaluated by mfr: other (81): the lens was not returned for evaluation as it remains implanted in the eye.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: nov 7, 2022.Section h3: device evaluated by manufacturer: yes.Device evaluation: the complaint lens was received inside of the original lens case.The original folding carton, patient stickers, and a folding cartridge were received as well.Additional information on a note card was received as well.Visual inspection under magnification revealed that the complaint lens was receive cut in half and with a haptic detached.The lens was cleaned and no further issues were identified with the lens.Based on the return condition of the lens, no further product evaluation could be performed.Conclusion: the complaint issue "haptic detached" was observed during product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Therefore, there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information from the account indicated that an emerald cartridge was used, but they did not have the lot number.Additionally, it was stated that the procedure was completed with the backup za9003, 25.0 diopter.The patient is white, 380lbs.The following fields were unpdated accordingly: b5: the procedure was completed with the backup za9003, 25.0 diopter.A4: patient weight: 380lbs.A5: race: white.D10: concomitant medical products and therapy dates: emerald cartridge, lot unknown.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15749466
Report Number3012236936-2022-02774
Device Sequence Number15031975
Product Code HQL
UDI-Device Identifier05050474529113
UDI-Public(01)05050474529113(17)270421
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZA9003
Device Catalogue NumberZA90030250
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2022
Supplement Date Received by Manufacturer11/08/2022
12/01/2022
Initial Report FDA Received Date11/07/2022
Supplement Report FDA Received Date11/08/2022
12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE, MODEL/LOT: UNKNOWN.; EMERALD CARTRIDGE, LOT UNKNOWN.
Patient SexFemale
Patient Weight172 KG
Patient RaceWhite